Flash Flood, Twin Falls
- When
- June 8, 2:20 PM MST to 4:15 PM MST
- Where
- Twin Falls County, 2 mi N of Hollister
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.356, -114.667 (the zone’s center; the record gives no point)
S.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOI wrote it up.
Flash flooding on U.S. Highway 93 2 miles north of Hollister
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Jun 8, 11:55 AM MST, 2 hours 25 minutes earlier.
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE BOISE ID 1255 PM MDT THU JUN 8 2006 .UPDATE...ISOLATED SEVERE STORMS WITH LARGE HAIL AND GUSTY WINDS WILL MOVE NORTHEAST AROUND 15 MPH THIS AFTERNOON AND EVENING OVER SW IDAHO. IN ADDITION HEAVY RAINFALL/FLASH FLOOD AND CONTINUED HIGH ELEVATION SNOWMELT HAVE BROUGHT RENEWED HYDROLOGY CONCERNS. .HYDROLOGY...THE FLASH FLOOD THREAT FOR THE WEST CENTRAL AND BOISE MOUNTAINS WILL CONTINUE UNTIL EARLY EVENING AND THEN DIMINISH AS DRIER AND COOLER AIR WORKS IN FROM THE WEST. RIVERS ORIGINATING AT HIGH ELEVATIONS SUCH AS THE BOISE AND BIGWOOD HAVE ALSO RESPONDED TO THE RECENT HOT WEATHER AND SHOWER ACTIVITY. MINOR FLOODING HAS RE-DEVELOPED NEAR HAILEY ON THE BIGWOOD BUT IS NOT EXPECTED TO SPREAD DOWNSTREAM BELOW MAGIC RESERVOIR. FLOWS ON THE BOISE RIVER HAVE ALSO INCREASED JUST AS RESERVOIRS ARE REACHING FULL CAPACITY. THIS MEANS THAT FLOW PAST GLENWOOD BRIDGE WILL INCREASE TO AROUND 5000 CFS THROUGH THE WEEKEND. RIVER LEVELS THROUGH BOISE WILL RISE ABOUT 2 FEET ABOVE LEVELS OBSERVED ON THURSDAY. THESE LEVELS WILL BE BELOW FLOOD STAGE BUT HIGH ENOUGH TO CAUSE WATER ENCROACHMENT ONTO SOME AREAS OF THE GREEN BELT PATH. .AVIATION...KTWF...A SEVERE THUNDERSTORM SOUTHWEST OF TWIN FALLS WILL MOVE NE AROUND 15 MPH THROUGH NE TWF COUNTY THROUGH 130 PM. SEE WUUS55/WWUS55 KBOI BOISVRBOI/BOISVSBOI FOR DETAILS. PREVIOUSLY...PREDOMINANTLY VFR CONDITIONS WILL CONTINUE THROUGH AFTERNOON AND TONIGHT HOWEVER MUCH OF THE CENTRAL/BOISE MOUNTAINS OF IDAHO WILL SEE DETERIORATING CONDITIONS BY NOON. OVER EASTERN OREGON BUILDING MARITIME HIGH PRESSURE WILL BRING NORTHWEST WINDS...DRIER AND MORE STABLE AIR THROUGH KBNO-KBKE 18Z-21Z...UNTIL THEN EXPECT ISOLATED IFR VIS IN THUNDERSTORMS WITH MVFR CEILINGS AND MOUNTAIN OBSCURATION. THROUGH 6Z IN THE CENTRAL MOUNTAINS AND UNTIL 3Z OVER THE SOUTHWEST IDAHO MOUNTAINS EXPECT NUMEROUS SHOWERS TO DEVELOP WITH THUNDERSTORMS INCREASING IN COVERAGE FROM ISOLATED TO SCATTERED. EXPECT VIS DOWN TO 2 MILES AND CIG DOWN TO 1500 FT IN PRECIPITATION WITH SFC WINDS AROUND 35KTS IN AND NEAR THUNDERSTORMS. HEAVY RAIN IS EXPECTED WITH THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY THROUGH THE CENTRAL/BOISE MOUNTAINS WITH IFR CIG/VIS. POTENTIAL EXISTS FOR STRONG TO ISOLATED SEVERE STORMS LATE THIS AFTERNOON AND ESPECIALLY EARLY EVENING OVER NORTHERN PORTIONS OF THE FORECAST AREA. ISOLATED WIND GUSTS TO 50 KTS WITH BRIEF HEAVY RAIN AND HAIL IS ALSO POSSIBLE IN AND NEAR THIS ISOLATED SEVERE CONVECTION. && .PREV DISCUSSION...AS THE HIGH PRESSURE AREA OVER THE GREAT BASIN CONTINUES TO SHIFT EASTWARD SO DOES THE PULL OF MOISTURE FROM CENTRAL MEXICO. CLOUD COVER IS THINNING IN THE SOUTHWEST PORTIONS OF OUR OREGON ZONES AS WELL AS IN THE TREASURE VALLEY. THE MAIN CONCERN OVER OUR IDAHO ZONES IS THAT THIS ADDED HEATING WILL FURTHER DESTABILIZE THE ATMOSPHERE LEADING TO THUNDERSTORM DEVELOPMENT WITH THE POSSIBILITY OF SOME STORMS BECOMING SEVERE. A FEW TENTHS OF AN INCH OF RAIN HAS ALREADY FALLEN FROM THUNDERSTORMS OVER THE BOISE AND WEST CENTRAL MOUNTAINS WITH ADDITIONAL SHOWERS EXPECTED IN A MOIST AND DESTABILIZING ATMOSPHERE...SO A FLASH FLOOD WATCH WAS ISSUED FOR THOSE MOUNTAIN ZONES. HAVE RAISED THE QPF AND POP VALUES IN THE GRIDS TO REFLECT THIS. OTHERWISE FORECAST LOOKS TO BE ON TRACK. SEE PREVIOUS DISCUSSION. && .BOI WATCHES/WARNINGS/ADVISORIES... ID...FLASH FLOOD WATCH UNTIL 6 PM FOR ZONES 11 AND 13 OR...NONE. && WEATHER.GOV/BOISE VM/JB/DG/DF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 703 AM MDT THU JUN 8 2006 IDZ011>016-028>030-ORZ061>064-091315- WEST CENTRAL MOUNTAINS-LOWER TREASURE VALLEY ID-BOISE MOUNTAINS- UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY- CAMAS PRAIRIE-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY- HARNEY COUNTY-BAKER COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 603 AM PDT THU JUN 8 2006 /703 AM MDT THU JUN 8 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT A HIGH PRESENTLY CENTERED OVER EASTERN COLORADO HAS HELPED TO PULL IN A MONSOON-LIKE MOISTURE TAP FROM CENTRAL MEXICO. THIS MOISTURE COMBINED WITH DAYTIME HEATING AND DYNAMICS SHOULD HELP TO INITIATE THUNDERSTORMS THROUGHOUT THE AREA...WITH THE BEST CHANCE OF SEVERE WEATHER OVER IDAHO WHERE THE GREATER INSTIBILITY AND STRONGER SHEAR ARE. THERE IS A THREAT FOR SUPERCELLS WITH HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT CONDITIONS ACCORIDNG TO STARDARD OPERATING PROCEDURES.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
1252 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM HAIL 3 WSW HOLLISTER 42.34N 114.65W
06/08/2006 E0.88 INCH TWIN FALLS ID TRAINED SPOTTER
&&PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BOISE ID
128 PM MDT THU JUN 08 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL TWIN FALLS 42.56N 114.46W
06/08/2006 E0.88 INCH TWIN FALLS ID BROADCAST MEDIA
PUBLIC SOUTH OF TWIN FALLS CALLED IN REPORT TO KMVT.
&&The Boise radar (KCBX), 180 km away, was scanning. The volume nearest the first event began at 21:17 UTC.
1 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Idaho in 2006Every state in 2006This day in weather historyWarnings in Idaho, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5516533.